Second-order self-similar identities and multifractal decompositions
Publication in refereed journal


Full Text

Times Cited
Web of Science24WOS source URL (as at 28/02/2021) Click here for the latest count

Other information
AbstractMotivated by the study of convolutions of the Canter measure, we set up a framework for computing the multifractal L-q-spectrum tau (q), q > 0, for certain overlapping self-similar measures which satisfy a family of second-order identities introduced by Strichartz et al. We apply our results to the family of iterated function systems S(j)x = (1/m)x + [(m - 1)m]/j j = 0, 1,..., nz, where nz is an odd integer, and obtain closed formulas defining tau (q), q > 0, for the associated self-similar measures. As a result, we can show that tau (q) is differentiable on (0, infinity) and justify the multifractal formalism in the region q > 0. Furthermore, expressions for the Hausdorff and entropy dimensions of these measures can also be derived. By letting m = 3, we obtain all these results for the 3-fold convolution of the standard Canter measure.
All Author(s) ListLau KS, Ngai SM
Journal nameIndiana University Mathematics Journal
Year2000
Month9
Day1
Volume Number49
Issue Number3
PublisherINDIANA UNIV MATH JOURNAL
Pages925 - 972
ISSN0022-2518
LanguagesEnglish-United Kingdom
Keywordsdimension spectrum; L-q-spectrum; second-order identity multifractal formalism; self-similar measure
Web of Science Subject CategoriesMathematics; MATHEMATICS

Last updated on 2021-01-03 at 00:26